advertisement
Updated 20 April 2016

Action point

0

Certain antiretroviral drugs may increase insulin resistance, putting a patient at greater risk of developing type 2 diabetes.

In particular, Indinavir and Lopinavir/ritonavir (protease inhibitors) and Didanosine, Stavudine and Zidovudine (nucleoside reverse transcriptase inhibitors) have been linked to impaired glucose tolerance.

If you are on ART treatment, be sure to go for yearly blood glucose screenings. Many local clinics offer this as a free service.

If you notice any of the common symptoms of diabetes such as unusual thirst, frequent urination, tingling in the hands and feet, excessive hunger or blurred vision, be sure to visit a doctor as soon as possible.

Take a look at our HIV/Aids Centre for more information on managing your condition.

 
advertisement

Live healthier

Don't even bother »

SEE: When you cough, this is what happens to your body LISTEN: Can you spot the smoker’s cough?

7 cough remedies that definitely don’t work

A chronic cough can be the bane of your life. Here are seven cough remedies you shouldn't waste your time with.

Be in the know! »

How to manage sensitive teeth 5 ways runners mess up their teeth

Oral health basics: what you need to know

Dr Simon Reeves talks us through the importance of oral health basics. Here’s how to care for your teeth properly.